NHL had anohter bad day today. Actually, bad doesn’t do it justice. In addition to his normal bad behaviors, he was caught writing on his chair with crayon. When told to clean it up (and given paper towels), he decided that the proper course of action would be to switch colors!
NHL has been on Singulair for awhile now to treat his seasonal allergies. Some people report drastic behavior changes with Singulair use. We’re not sure if this is the cause or not, but the doctor has ordered us to stop the Singulair for 3 weeks as a test to see if his behavior improves. Here’s hoping it does.
While researching Singulair-related behavior issues, my wife pointed me at this site. In it, I found the following post:
My 5 years old son has been on Singulair for 9 months. His allergy symptoms have completely gone away. He’s no longer has his night time cough, bloody nose, and frequent croup due to allergies.
My life has been a living HELL from the moment I started this medicine. Before he was on this medicine he was always a pleasant, smart, well-behaved child. Right after he started singulair he began having temper tantrums, becoming increasingly argumentative, not listening. He gets mood swings like you would not believe cry and/or yell at us over the silliest things, kicking, screaming, nightmares, and became very physically aggressive. We were unable to take him places because we never knew how he would behave in public .He was extremely unhappy little 5 year old boy. He also complained of upset stomach and fatigue. Even his school complained about his behavior and they said that he might have PDD. After consulting with doctors we got the assurance that he does not have PDD, but we end up changing his school anyway.
Being a first time mom I never thought it was the medication, I thought it was just a normal behavior. I thought as a parent I must be doing something wrong! I couldn’t believe that other parents have gone through the same nightmare.
Two weeks ago the doctor handed me a report about singulair and its suicidal side effect and ask me to stop using this medicine for a while. Since then I started to notice a dramatic change in our son’s behavior. He woke up singing, laughing. He wants to help with chores. He is doing great with his school lessons, and very patient with everyone. He is now a more stable and friendly 5 years old.
Wow, I have a completely different child, and thank God I took him off singulair.
As parents, please let’s do something to stop poisoning our children.
As I read this post, I had to double-check the poster to make sure that it wasn’t my wife posting it. Up to the "physically aggressive" part, it fits NHL to a tee, though he never got nose bleeds.
So now NHL is off the Singulair. We’re crossing our fingers that this is the cause and that he reverts back to Old NHL soon.